The sad news of Chris Kelly’s sudden death has left many wondering what went wrong and how could this have been prevented. HollywoodLife.com spoke to a top addiction specialist who shed some light on the lethal drugs that take so many young lives.
Chris Kelly‘s mother Donna Kelly Pratte tried to save her son from his “extensive history of drug abuse.” Registered addiction specialist Clare Waismann hopes that Chris’ life and memory can be honored by raising awareness for those struggling with drug dependency.
Clare Waismann, who founded the WAISMANN METHOD–an opiate detoxification center in Beverly Hills, tells HollywoodLife.com EXCLUSIVELY, “Chris Kelly’s death was unnecessary and breaks my heart. He didn’t have to die. We treat a number of celebrities who become addicted to opiates, such as heroin. These people are suffering. They don’t want to be slaves to a drug.”
Heroin & Cocaine Are Lethal
“Someone who uses heroin can become physically dependent on the drug,” explains Clare. “The more they use, the more they need. The chemistry in that person’s body actually changes. They need extraordinary amounts of heroin just to function, which is why some people combine it with cocaine. Cocaine is an upper, and heroin is a downer. If someone is using large amounts of heroin, they will just sleep all day, and this won’t happen if you add cocaine to the mixture.”
“Individually they are both lethal drugs, but when they are combined, they become even more lethal. It’s like playing Russian roulette,” says Clare. “One day your body can handle all the drugs, and next day it can’t. Chris could have died of a heroin overdose, a cocaine overdose or a combination of both. Cocaine can cause a heart attack and heroin can cause someone to stop breathing because it slows down the functions of the body. His death could be either heart or lung related or even both.”
“There is no set rule as to how much of either drug or combination could cause an overdose. What Chris was doing was a recipe for disaster.”
Chris Felt Nauseous Before Death
Chris’ mom Donna explained to police that her son was out the night before his death and taken a mixture of heroin and cocaine. And that the next morning, he “felt nauseous” and passed out around 3 p.m. Chris, 34, was taken to the Atlanta Medical Center South where he was pronounced dead at 4:30pm.
Clare says that it’s very common for heroin users to feel nauseous when they wake up because they are starting to go thru withdrawals. Who knows what Chris did or took to take away the pain. Typically addicts will use heroin to take away the nausea. Users are always in fear of feeling sick. It becomes a full time job trying not to be sick. It’s no longer about getting high.”
“When someone becomes physically dependent on heroin, they need to keep taking it just to feel ok. They wake up needing the drug to stop them from vomiting and getting violently sick,” explains Clare. “They want out, but they don’t know how to get out. Withdrawing on your own is almost impossible. It’s very hard because it can take days and weeks of vomiting, diarrhea, muscles aching, no sleep. Users are suffering and want to stop, but don’t want to suffer from the withdrawals because it is so painful. Detoxing should be done in a hospital with medical supervision. It’s safer and the person doesn’t have to needless suffer while withdrawing.”
Heroin Use On The Rise
“In the beginning heroin makes life seem easier, but then the drug turns on you. Heroin is actually on the rise in this country, especially among teenagers. It’s cheaper and easier to find then prescription drugs.”
How To Help A Drug User
“If you know someone who is using heroin and cocaine, approach them with love, rather than judgement. These are human beings that are suffering who need humane help.”
Our prayers and thoughts are with Chris Kelly’s family and friends.
More Chris Kelly news
- Chris Kelly Used Cocaine & Heroin Night Before His Death — Police
- Chris Kelly Dies: Diddy & More Celebs React On Twitter
- Chris Kelly: Kris Kross Rapper Dead At 34